MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by a distributor via phone that on (b)(6) 2022 during a 4 corner fusion a ar-8717ds-1110 dynanite staple implant systems drill bit got bound up in the drill guide.Then following this an ar-8717ds-0910 dynanite staple implant systems drill bit also got bound up in the drill guide.The surgeon proceeded to get 2 new kits and those worked accordingly.A ar-8717g-01 drill guide, and a ar-8717g-02 drill guide also got bound up.The case was completed however the surgeon was not pleased with the placement.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection no abnormalities were noted.3 of 4 drill guides were found to meet drawing specifications of c16851 rev 2.Evaluation of the 4th guide that did not accept the pin gauge found that there were circumferential markings within the drill guide.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19397566
Report Number1220246-2024-03917
Device Sequence Number20774056
Product Code MDM
UDI-Device Identifier00888867326101
UDI-Public00888867326101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Device Catalogue NumberAR-8717G-02
Device Lot Number04512007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2022
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown